Anxiety Community
Coming off of Klonopin
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Coming off of Klonopin

Hello,

I have been on between .125 mg - .25 mg Klonopin (mostly .125 mg before bed) for 5 months now and would like to come off.  Is this a low dose that I can just stop?  How long will my withdrawel last?  Thank you!
Related Discussions
5 Comments Post a Comment
Blank
349780_tn?1309637558
I wouldn't just stop. Have a word with your doctor and work out a time table of sorts for coming off of it. Just so you don't experience any withdrawls. Better safe than sorry. It has been in your system for some time. Your body is used to it by now. No just suddenly stopping it. That may only make you worse. Just break it down bit by bit over a period of time. One worked out with your doctor. That will get you safely off of it.
Blank
Avatar_f_tn
You will have to wean off Klonopin gradually....I agree with Mr.Green...it is best with your doctor's guidence just in case if you experience any undesirable side effects.  Check online 'Klonopin withdrawal"....http://www.drugs.com more than likely have the information you'll need.   Hugs.
Blank
Avatar_f_tn
I got off klonopin a few years ago after being on it for a year. I loved it but it was time for me to get off of it. I started cutting down my dose (with the help of my doctor) by half of the pill every two weeks. The key is to be very gradual about it. I got bad heart palpitations while getting off of it so just go slow and talk to your doctor before you do it.
Blank
Avatar_n_tn
If you were taking an average of 1/8 mg (0.125 mg) of Klonopin only at night, the drug did not accumulate in your system. Given that 1/8th of a milligram is the lowest possible dosage that this drug can be divided into, there is nothing lower. Therefore, the answer to your question is an obvious yes. So long as you has approval from your physician, you can simply discontinue the drug without incident. There would be no withdrawal at this dosage level (nor would there be any efficacy).

Placebo effect. Nothing more at this dosage level. Minimum effective dosage for Klonopin is 1/4 mg (equivalent to 2.5 milligrams of Valium) - twice daily.
Blank
Avatar_f_tn
thanks for all of the advice.  had you taken it every day for a year, what dosage?  any other withdrawels aside from palpitations?  i am just having a little bit of trouble sleeping.
Blank
Post a Comment
To
Recent Activity
937868_tn?1379188559
Blank
rana64 I went to the root of thing... Comment
1 hr ago
Avatar_f_tn
Blank
gyspy09 commented on gyspy09's status
3 hrs ago
1302038_tn?1409939502
Blank
TinaR10 commented on TinaR10's status
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07